MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012279-15
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.(b)(4).
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, heavily calcified mid right coronary artery that is 50% stenosed.During the procedure the 4.5x15mm trek balloon dilatation catheter ruptured at 20 atmospheres during the first inflation.Resistance was felt with anatomy during removal of the device.An unspecified cutting balloon was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported complaints appear to be related to operational context.It was reported by the account that the balloon dilatation catheter (bdc) was overinflated to 20 atmospheres (atms) and the balloon rupture.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the trek rx device is 14 atm; therefore, rbp was exceeded.In this case, it is likely that the ifu deviation and the heavily calcified anatomy resulted in the reported balloon rupture.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16174097
Report Number2024168-2023-00538
Device Sequence Number2571069
Product Code LOX
UDI-Device Identifier08717648138768
UDI-Public08717648138768
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number1012279-15
Device Catalogue Number1012279-15
Device Lot Number00713G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date01/16/2023
Supplement Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown